Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 20, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 16, 2020, 4:30 AM EDT for Alger County, Michigan. It took effect at Sep 16, 2020, 5:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 4:30 AM EDT (08:30 UTC)
- In effect from
- Sep 16, 2020, 5:00 PM EDT
- Expired
- Sep 17, 2020, 12:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WHUS43 KMQT 160830 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 430 AM EDT Wed Sep 16 2020 MIZ014-160930- /O.CAN.KMQT.BH.S.0019.000000T0000Z-200916T1500Z/ Southern Schoolcraft- 430 AM EDT Wed Sep 16 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ MIZ006-170230- /O.NEW.KMQT.BH.S.0020.200916T2100Z-200917T0400Z/ Alger- 430 AM EDT Wed Sep 16 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...From late this afternoon through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 16, 3:49 AM EDT, 41 minutes earlier.
Area forecast discussion, Sep 16, 3:49 AM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Marquette MI 349 AM EDT Wed Sep 16 2020 .SHORT TERM...(This evening through Wednesday) Issued at 315 PM EDT TUE SEP 15 2020 WV imagery and RAP analysis show wnw mid/upper level flow through southern Canada and through the northern Great Lakes atop a ridge from the central Plains through the Rockies. At the surface, a trough is now over northern MN, which is allowing a weak shortwave to move across the northern half of Lake Superior. Low-level clouds lingered over parts of Upper Michigan this morning and since have slowly cleared out, allowing skies to remain partly cloudy for the rest of the day. Through the afternoon and into tonight, the low move across Lake Superior, resulting in breezy SW winds across Upper Michigan. Stability will still be high enough to limit gusts mainly between 30- 35mph. However, can't rule out a few isolated gusts near 40 mph thanks to downsloping winds. Will continue the Lakeshore Flood Advisory for Delta and southern Schoolcraft counties as waves will still be between 4-6 feet along Lake Michigan. Weak cold front will drop through Upper Michigan tonight and winds will subside a little but will turn more to the nw. This will mostly be a 'dry' cold front as soundings look mostly dry in the lower levels but can't rule out an isolated shower or two. Will cap PoPs at 25% to cover that. Wednesday, in wake of the front passing, winds will be out of the nw and from previous discussion, some smoke will linger through the day and could reach the sfc either along the front or just behind it. Otherwise, wouldn't rule out an isolated lake-enhanced shower with CAA coming in but general, expect partly cloudy skies. Have tweaked highs a little lower than previous with CAA moving in and nw flow, expect highs in the upper 50s to low 60s. .LONG TERM...(Thursday through Tuesday) Issued at 332 AM EDT WED SEP 16 2020 Surface high pressure in control of the region at the start of this forecast period into the weekend will allow for benign weather conditions to dominate. The primary concern will be the chilly temps expected overnight Thursday into Friday morning as cold Canadian air spills into Upper Michigan. Radiational cooling under clear skies will also assist in driving temps down, with more widespread 20s for lows now looking likely for interior locations, and 30s elsewhere. As the high shifts eastward, expect a slow warming trend as temps trend back closer to normal by the latter half of the weekend. The next chance for precip could arrive early next week as low pressure crosses Manitoba, transitioning into an open wave as it traverses into and across Ontario. That said, not much moisture appears to be accompanying this weakening system, yielding lower- end chances. The main three deterministic models have been coming into better agreement with this pattern so confidence is on the rise for what's anticipated. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 125 AM EDT WED SEP 16 2020 Although VFR conditions continue, there are areas of MVFR ceilings and patchy fog behind the front to the west of the far western TAF sites. Have trended away from lower ceilings this package as the latest RAP Bufkit soundings is a little too aggressive with the lower ceilings, but still expect some MVFR ceilings to impact the TAF sites briefly overnight, with KIWD having the best chances. VFR conditions return with daybreak, along with some gusty winds to around 20 knots, with the highest speeds at KCMX due to local terrain influences. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 315 PM EDT TUE SEP 15 2020 The tightening pressure gradient of an approaching low pressure and strong low level jet will result in near 30kt gusts over mainly the eastern portion of the lake with some gale force gusts being possible, especially for higher platforms. As the gradient relaxes overnight Tuesday and winds become northwesterly, winds should lay down briefly, before they building again to near 30kts Wednesday before falling back below 20 kts late Wednesday night, heading towards the end of the week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement until 11 AM EDT this morning for MIZ014. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JH LONG TERM...lg AVIATION...RJT MARINE...JH
Hazardous weather outlook, Sep 15, 3:31 PM EDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 331 PM EDT Tue Sep 15 2020 MIZ001>007-009>014-084-085-161200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 331 PM EDT Tue Sep 15 2020 /231 PM CDT Tue Sep 15 2020/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Waves building to 7 to near 11 feet tonight may cause minor lakeshore flooding near Lake Michigan in southern Schoolcraft County. Waves building 4 to 6 feet in the Bay of Green Bay may cause minor lakeshore flooding in the bays De Noc in Delta County. See the latest Lakeshore Flood Advisory for additional information. There is a high swim risk for the Lake Michigan beaches tonight. See the latest Beach Hazards Statement for additional information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of frost can be expected away from the Great Lakes shorelines on Wednesday night, Thursday night and Friday night. This could have major impacts on outdoor plants if they are not protected. There is a moderate to high swim risk for the Lake Superior beaches on Wednesday for Marquette and Alger Counties. There will continue to be a high swim risk for the Lake Michigan beaches into Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-161200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 331 PM EDT Tue Sep 15 2020 /231 PM CDT Tue Sep 15 2020/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-161200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 331 PM EDT Tue Sep 15 2020 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:59 AM EDT | Frost Advisory | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more | 29 hr |
| Sep 16, 4:38 AM EDT | Small Craft Advisory | MQT | 25 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.